Results 1 to 9 of 9
Like Tree2Likes
  • 1 Post By disabledleo
  • 1 Post By Robert_325
Is this STRANGE????
  1. #1
    disabledleo is offline Member
    Join Date
    Oct 2007
    Posts
    373

    Default Is this STRANGE????

    It seems I've gone from being on every pain killer ever made & ended up on high dose of oxy's & then my BP was going sky high 202/108 & now that I'm off the opiates & my doctor gave me a BP cuff to monitor my BP all day everyday it has come WAY WAY DOWN with no spikes.
    My understanding was the opiates would lower your BP but in my case it was the reverse & now that I am healing from several surgeries & taking NO OXY's my BP is leveling out. It got soo bad they even put me on beta blockers to be taken when I feel my BP spiking & since I have not even had to take any.
    I talked to my friend @ pharmacy & he said NOTHING they've tried made any sense to them because my body rejected & did the complete opposite of the effect them tried with meds.
    Robert - Mel. - Henry - Yez
    what in the world does any of this mean??? I guess I shouldn't be complaining since things are working out BUT whats the deal with all this??
    Anything of your wisdom would be appreciated..
    Have a great day
    PeterRabbit2 likes this.

  2. #2
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Quote Originally Posted by disabledleo View Post
    It seems I've gone from being on every pain killer ever made & ended up on high dose of oxy's & then my BP was going sky high 202/108 & now that I'm off the opiates & my doctor gave me a BP cuff to monitor my BP all day everyday it has come WAY WAY DOWN with no spikes.
    My understanding was the opiates would lower your BP but in my case it was the reverse & now that I am healing from several surgeries & taking NO OXY's my BP is leveling out. It got soo bad they even put me on beta blockers to be taken when I feel my BP spiking & since I have not even had to take any.
    I talked to my friend @ pharmacy & he said NOTHING they've tried made any sense to them because my body rejected & did the complete opposite of the effect them tried with meds.
    Robert - Mel. - Henry - Yez
    what in the world does any of this mean??? I guess I shouldn't be complaining since things are working out BUT whats the deal with all this??
    Anything of your wisdom would be appreciated..
    Have a great day




    Only thing opiates will do to blood pressure is possibly make the systolic (top) number go down as pain can elevate that number. Being in opiate detox can elevate, and usually does, both numbers. That is why clonidine is often used in opiate detox. Drs been using it for decades in .1 mg doses as your pressure increases during detox. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  3. #3
    disabledleo is offline Member
    Join Date
    Oct 2007
    Posts
    373

    Default Robert yes

    Yes they were going to put me on that when detoxing but I asked them if I "HAD" to add another pill & they said as long as it doesn't go too high they would let me fight thru it. But it seems like after I detoxed & then once off & feeling great I ended up in the ER for severe gutt pain & with all the tests they found an old injury / double hernia up high so did the surgery with the screens on both sides & had me on high doses of meds & thats when my BP went crazy while in the hospital.
    Could it have been due to my body reacting to the medications they were IV'ing me in the hospital so close to detoxing that caused my BP to go so crazy "AGAIN"??? Robert I remember yrs ago while trying to get the oxy grip off me alone by flushing everything we talked about my BP & you gave me same advise.
    I will be going back in for another surgery again soon & want to have as much info as possible to let them know so it doesn't go crazy again.....
    Thanks

  4. #4
    PeterRabbit2 is offline Senior Member
    Join Date
    Mar 2010
    Posts
    667

    Default

    Quote Originally Posted by disabledleo View Post
    It seems I've gone from being on every pain killer ever made & ended up on high dose of oxy's & then my BP was going sky high 202/108.....have a great day
    Oxycodone did increase my blood pressure, too.

    I know it's just anecdotal but, it did. My blood pressure usually runs around 110/60, but on oxy, it was always around 160/110. Now that I am on maintenance methadone for both my addiction and pain, it is down to 115/70. Still a bit elevated (for me) but okay.

    And to answer your question, yes, it is strange. Not unheard of but paradoxical. Opioids are "supposed" to lower your BP.

    I wonder, is it possible you're mildly allergic? (That is purely a speculative question.)

    What do you think?
    Peter

  5. #5
    disabledleo is offline Member
    Join Date
    Oct 2007
    Posts
    373

    Default just took it

    Just took my BP after @ 1 mile walk with my dogs & its hot & it was 143/80 with pulse 104
    So this is still strange... Here is a bit more readings that have been taken around same time & after doing same things:
    134/74 p.100= resting
    125/82 p.111= mile dog walk
    143/80 p.85 =wake up
    150/85 p.105 = bike ride
    117/45 p.79 = resting
    121/111 p.101 =bike ride

    as you can see its not really that bad now but I wanted to see what you all thought because like I said I will be going back in for another surgery & want to keep an eye on this because I don't want to have fought thru all I have & MADE IT for my BP to take me out.. & just alittle more info about me is I'm 41 yrs old 6' 225 & in better shape than even my doctors can believe since being in such bad shape health wise for 12 yrs.
    Thanks for your help
    Last edited by disabledleo; 05-23-2011 at 04:45 PM.

  6. #6
    PeterRabbit2 is offline Senior Member
    Join Date
    Mar 2010
    Posts
    667

    Default

    Quote Originally Posted by disabledleo View Post
    Just took my BP after @ 1 mile walk with my dogs & its hot & it was 143/80 with pulse 104
    So this is still strange... Here is a bit more readings that have been taken around same time & after doing same things:
    134/74 p.100= resting
    125/82 p.111= mile dog walk
    143/80 p.85 =wake up
    150/85 p.105 = bike ride
    117/45 p.79 = resting
    121/111 p.101 =bike ride

    as you can see its not really that bad now but I wanted to see what you all thought because like I said I will be going back in for another surgery & want to keep an eye on this because I don't want to have fought thru all I have & MADE IT for my BP to take me out.. & just alittle more info about me is I'm 41 yrs old 6' 225 & in better shape than even my doctors can believe since being in such bad shape health wise for 12 yrs.
    Thanks for your help
    Exercise will help you in so many ways, keep it up! Just try not to overexert yourself, walking or some low-impact activity is the best! Stay hydrated! lol
    Peter

  7. #7
    disabledleo is offline Member
    Join Date
    Oct 2007
    Posts
    373

    Default Ok whats the deal??

    I've not changed anything & tonight I went from taking the entire day helping my daughter studying & monitoring my bp & it was staying in the same range until I started feeling really bad & had a hard time seeing & breathing got difficult with a bunch of other reactions.
    My daughter took my bp & it was ok but my pulse dropped from 100+ to under 60 in a matter of minutes. I really would like to find out if anyone knows what could be causing these types of spikes / drops. I mean I felt really really bad. It lasted a good hour or more not sure & then it came back up & I felt ok somewhat.
    Anyone have a clue??

  8. #8
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    Lots of people have heart rates of 100 or more with minimal to moderate stress and activity. An athlete often maintains a heartbeat in the 50s. It's not that uncommon for heart rates to vary pretty significantly especially from a resting heart beat vs a time of activity. God bless.
    Last edited by Robert_325; 05-25-2011 at 12:14 AM.
    disabledleo likes this.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  9. #9
    disabledleo is offline Member
    Join Date
    Oct 2007
    Posts
    373

    Default Ok thank you Robert

    Its just strange how I felt & so obvious my daughter could tell something was wrong & told me to stop & have her take my bp because I started acting strange & she said it sounded like I was snoring while reading over her notes. I'm following doctors orders this time & it seems like its taking much longer & other things are being effected in the healing process.
    I still do not understand why laying in bed reading my daughter ?'s for testing my bp & pulse would drop soo much it effected me soo obvious it scared her. If I were to be put on bp meds wouldn't that drop my pressure even lower when these events hit & can end up too low?
    To think I was healthier when I was taking the oxy's & wasn't in the extreme pain & no bp issues or other problems I've had since stopped them

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22